Addiction: Substance Abuse Community
question about methadone used to wean off of vicodin
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

question about methadone used to wean off of vicodin

My doctor gave me methadone to wean myself off of the 8-9 norco's (vicodin) I was taking per day for chronic neck pain since a car accident in 2007.  The first day on a low dosage of methadone seemed to work for me and I needed less of the norco's.  However, the second day on the methadone gave me a horrible reaction -- I couldn't even get out of bed.  I had a constant headache.  I swore not to touch the methadone anymore and went back to my regularly prescribed norco -- 2 every six hours.  But the headache, nausea and dizziness persisted for 36 hours after I took that 2nd methadone dose.

Could I get experience withdrawal symptoms from methadone after having taken it for only two days?  Or does it just take a long time for methadone to process out of the body?  

I feel somewhat better today but my physical addiction to Norco still needs to be addressed.
Related Discussions
7 Comments Post a Comment
Blank
296875_tn?1217463223
Im trying to figure out the same thing. I dont have any answers for you, sorry. The only thing I can say is that I THINK methadone and suboxone are kinda the same thing and I have taken the suboxone. I took a low dose of suboxone the first day and was fine, acctually, better than fine! But the next day I took it again and it made me SICK SICK SICK!!!!!! after experimenting with it for a few days i figured out I was taking too high of a dose, I lowered my dose and was fine!! Maybe the same will help for you! Keep in mind I dont know anything about the methadone only that it is used for getting off the vics just like the suboxone is. hope that helps a little anyway!
Blank
271792_tn?1334983257
Hi and Welcome,

First off, I am shocked that the doctor put you on Methadone for an 8-9 pill a day habit. You could have easily weaned down and jumped off with minimal withdrawal symptoms.

Methadone is a very strong drug and has a long half life. I am not surprised that you had a reaction to it given the circumstance.

Please, speak with your doctor about tapering and quitting. Methadone is not the answer and you will regret being on it. And no, you cannot become addicted after two doses.

Best of luck.
Blank
Avatar_f_tn
You wouldn't have withdrawal from methadone after only 2 days, but it has a very long half life (why it's good for treatment) which is why you still felt ill. And for outofmymind82, suboxone and methadone are nothing alike. Other than they both treat addiction.
Blank
Avatar_f_tn
I have to agree in that I am floored, absolutely floored, that they would put you methadone.  Methadone is definitely not the answer and really a very last resort.  Vicodin withdrawal is much less severe than methadone withdrawal.  Please talk to your doctor. You are much safer tapering off the vicodin or even cold turkey off vicodin then starting methadone.  Start the Amino Acid recipe (located on this forum in the health pages).. Lots of good vitamins and useful stuff to help through the withdrawal.  There are also meds your doctor can prescribe to ease some of the vicodin w/drawal symptoms.. (something to help with sleep, clonidine - a blood pressure med which helps with the skin bumps and hot/cold flashes).. Count on about 5-7 days of feeling sick and then feeling better.  You can get through it.  Please stay away from methadone.   Take care and best of luck.
Blank
942290_tn?1252622149
methadone and suboxone are both opioids,  they are nothing but safer opioids for long term useage, when it comes to the body.  It takes a while for methadone to kick in, once established in your body, you will feel normal. but the problem is you will still be addicted to opioids.   I used methadone to kick norcos  several times, but I would then be back to using the norcos, and or mixing them.


Then when I had to go  CT.......... I soon found out it was taking alot longer. well it was the methadone in my system, that had built up over a year or so. It was harder, quite similar to the same WD's as opioids like vikes, but just took longer to get back to normal.

If you want to kick the habit, then dont use methadone, it will be even worse. atleast it was for me.your just postponing a larger addiction
Blank
Avatar_m_tn
You are not experiencing w/d's from the methadone...methadone takes a long time to become systematic and it also takes a long time to leave your sysytem....and you really shouldnt need methadone to quit an 80-90mg hydrocodone habit.......many here have cold turkeyed several hundred mg habits.....80mg wouldnt have kept me out of withdrawals......but that isnt meant to trivialize your situation.....if you seriously cannot tolerate the methadone (and I would look at dose and other extenuating factors very hard, methadone is well tolerated by most)

start dropping one pill per one dose per day......when you usually take two...take one. Then continue that program with your other doses throughout the day....about one drop per 5-7 days....try heat and ice applications to the neck....stretching exercises help....800mg ibuprophen works quite well....Walgreens has a topical called Capsaicin (pepper juice) that works on the ben gay effect......you have plenty of options.....keep posting and keep asking questions.......
Blank
Avatar_f_tn
I agree with everyone...I Also Can't beleive a doctor would give methadone for that size of a habit...That is just really sad....Please try to taper, or go c/t...we are here to support you!!
Blank
Avatar_f_tn
Thanks, everyone.  This forum has been a godsend for me in the past 24 hours.  I am never touching the methadone again, even for chronic pain.

I have been on 8 to 9 norco's a day, on and off, for the past two years since a car accident in 2007 injured my neck.  I know I am physically and psychologically hooked on the stuff.   I have tried several times to quit cold turkey in the past and the withdrawal symptoms are unbearable for me, terrifying even.  I am now trying very gradually to taper off, but I wonder if that is just another way for me to extend this problem and deny that I have a true addiction.  I have also started going to NA meetings but need to go more often and more frequently.

I wish there was another way other than going cold turkey because I know from my own personal experience and from what I've read on this forum that the first 5 days are awful.  I have no choice though.  

I have been in an outpatient treatment program that did not work for me the first time.  It was because I was obviously not ready to get myself off this stuff, at least not on their terms.  I am scheduled to talk to someone again in the program again tomorrow morning.

Best of luck to anyone who has to go through this.  I have nothing but admiration for anyone who has gone through it.  I haven't even given withdrawal a fair shot.  I feel like such a wimp.  And such an idiot for getting myself here in the first place.
Blank
401095_tn?1351395370
Agree..methadone is a bit drastic for a 8/9 pill of hydro a day///in reality suboxone is overkill for this type habit as well..people do not c it that way and think of methadone as the bad guy..butin reality there r many similarities and in both cases u r supplementing a hydro habit with a much stronger drug than the hydor ever thought of being....it could be that ur dose was too low or too high on the methadone...ie 10 mgs of methadone would not cover 90 mgs of hydro for most people//but u were supplementing with hydro while on the methadone???sumpin dont seem right with this dr's advice nor drug regimen he has put u on??? ... coulda been too much/especially if u were takin hydro on top of it...methadone made me tired when i took too much and never woulda been a doc for me//but i know it can be for many//i used it for pain short term only at 20 mgs a day and had no addiction to it..i knew better to use it long term..and now i know better than to use anything addictive long term..be safe
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
1827057_tn?1397523877
Blank
ricart70
IN